Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 45, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 14, 2012, 2:49 PM PDT. It took effect at Oct 15, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 2:49 PM PDT (21:49 UTC)
- In effect from
- Oct 15, 2012, 11:00 AM PDT
- Expired
- Oct 15, 2012, 9:09 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHUS76 KMFR 142149 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT SUN OCT 14 2012 ...A SERIES OF FRONTS TO BRING STRONG SOUTH WINDS AND STEEP SEAS TO THE WATERS THROUGH MONDAY EVENING... .A COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT...BRINGING MODERATE SOUTH WINDS TO THE AREA. WIND WAVES AND INCREASING WEST SWELLS WILL PRODUCE STEEP SEAS TONIGHT THROUGH MONDAY MORNING. THERE WILL BE A BRIEF LULL IN WINDS AND WIND WAVES EARLY MONDAY MORNING...BUT A WARM FRONT WILL MOVE THROUGH LATE MONDAY MORNING. WINDS WILL INCREASE BEHIND THE FRONT MONDAY AFTERNOON AND REACH GALE FORCE AROUND CAPE BLANCO AND POINTS NORTH. MODERATE WEST SWELLS AND BUILDING WIND WAVES WILL RESULT IN VERY STEEP SEAS OVER THE NORTHERN WATERS LATE MONDAY AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH LATE MONDAY NIGHT WITH WINDS AND SEAS DECREASING BEHIND IT. PZZ370-151115- /O.EXT.KMFR.SI.Y.0095.000000T0000Z-121015T1800Z/ /O.EXT.KMFR.SW.Y.0099.000000T0000Z-121015T1800Z/ /O.UPG.KMFR.GL.A.0036.121015T2100Z-121016T0600Z/ /O.NEW.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/ /O.NEW.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/ /O.UPG.KMFR.SE.A.0038.121015T2100Z-121016T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 249 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING AND A HAZARDOUS SEAS WARNING...BOTH OF WHICH ARE IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. * WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE THROUGH MONDAY MORNING. WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH GUSTS TO 50 KT MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. WINDS WILL DECREASE LATER MONDAY NIGHT. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH MONDAY MORNING. COMBINED SEAS WILL BECOME VERY STEEP... AROUND 15 FEET LATE MONDAY AFTERNOON AND EVENING...BEFORE DIMINISHING MONDAY NIGHT. * AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED...WITH THE STRONGEST WINDS AND STEEPEST SEAS LIKELY TO OCCUR LATE MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-151115- /O.EXT.KMFR.SW.Y.0099.121015T0000Z-121015T1800Z/ /O.EXT.KMFR.SI.Y.0095.121015T0300Z-121015T1800Z/ /O.UPG.KMFR.GL.A.0036.121015T2100Z-121016T0600Z/ /O.NEW.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/ /O.NEW.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/ /O.UPG.KMFR.SE.A.0038.121015T2100Z-121016T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 249 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING AND A HAZARDOUS SEAS WARNING...BOTH OF WHICH ARE IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT MONDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KT THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH GUSTS TO 50 KT MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. WINDS WILL DECREASE LATER MONDAY NIGHT. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH MONDAY MORNING. COMBINED SEAS WILL BECOME VERY STEEP... AROUND 15 FEET LATE MONDAY AFTERNOON AND EVENING...BEFORE DIMINISHING MONDAY NIGHT. * AREAS AFFECTED AND TIMING: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED TO BE BEYOND 5 NM FROM SHORE...EXCEPT CLOSER TO SHORE NEAR THE CAPES. THE WORST CONDITIONS SHOULD OCCUR LATE MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-376-151115- /O.EXT.KMFR.SW.Y.0099.121015T0000Z-121018T0000Z/ /O.CON.KMFR.SI.Y.0095.121015T1800Z-121016T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 249 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE OVER THE OUTER WATERS AND MOVE INTO THE INNER WATERS THIS EVENING. THESE WINDS WILL CONTINUE ALL AREAS THROUGH MONDAY EVENING...EXCEPT THAT OCCASIONAL GALE CONDITIONS WILL BE POSSIBLE LATE MONDAY AFTERNOON AND EVENING BETWEEN GOLD BEACH AND CAPE BLANCO. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH MONDAY EVENING. SEAS MAY BE LOCALLY HIGHER...UP TO 15 FT...NEAR CAPE BLANCO MONDAY EVENING. WIND WAVES WILL DECREASE LATE MONDAY NIGHT BUT WEST SWELLS WILL REMAIN STEEP THROUGH WEDNESDAY. * AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST CONDITIONS EXPECTED MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
363 WHUS76 KMFR 151101 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 401 AM PDT MON OCT 15 2012 ...A FRONTAL SYSTEM TO BRING STRONG SOUTH WINDS AND STEEP SEAS TO THE WATERS THROUGH THIS EVENING... .WINDS AND WIND WAVES WILL INCREASE AGAIN THIS MORNING AS A WARM FRONT MOVES THROUGH THE WATERS. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND WILL REACH GALE FORCE AROUND CAPE BLANCO AND POINTS NORTH AS A COLD FRONT APPROACHES. MODERATE WEST SWELLS AND BUILDING WIND WAVES WILL RESULT IN VERY STEEP SEAS OVER THE NORTHERN WATERS THIS AFTERNOON AND EVENING. WINDS AND SEAS DECREASE LATE TONIGHT. PZZ350-370-160015- /O.CON.KMFR.SI.Y.0095.000000T0000Z-121015T1800Z/ /O.CON.KMFR.SW.Y.0099.000000T0000Z-121015T1800Z/ /O.CON.KMFR.GL.W.0045.121015T1800Z-121016T0600Z/ /O.CON.KMFR.SE.W.0050.121015T1800Z-121016T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 401 AM PDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTH WINDS OF 20 TO 30 KT WILL CONTINUE THIS MORNING. WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH GUSTS TO 50 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. WINDS WILL DECREASE LATER TONIGHT. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH THIS MORNING. COMBINED SEAS WILL BECOME VERY STEEP... AROUND 15 FEET LATE THIS AFTERNOON AND EVENING... BEFORE DIMINISHING LATE TONIGHT. * AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED...WITH THE STRONGEST WINDS AND STEEPEST SEAS LIKELY TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-160015- /O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/ /O.CON.KMFR.SI.Y.0095.121015T1800Z-121016T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 401 AM PDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING...EXCEPT THAT OCCASIONAL GALE CONDITIONS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING BETWEEN GOLD BEACH AND CAPE BLANCO. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH THIS EVENING. SEAS MAY BE LOCALLY HIGHER...UP TO 15 FT...NEAR CAPE BLANCO THIS EVENING. WIND WAVES WILL DECREASE LATE TONIGHT BUT WEST SWELLS WILL REMAIN STEEP THROUGH WEDNESDAY. * AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST CONDITIONS EXPECTED LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
624 WHUS76 KMFR 152125 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PDT MON OCT 15 2012 ...A FRONTAL SYSTEM TO BRING STRONG SOUTH WINDS AND STEEP SEAS TO THE WATERS THROUGH THIS EVENING... .STRONG WINDS AND STEEP WIND WAVES WILL CONTINUE INTO THIS EVENING AS A WARM FRONT MOVES THROUGH THE WATERS. WINDS WILL REACH GALE FORCE AROUND CAPE BLANCO AND POINTS NORTH AS A COLD FRONT APPROACHES. WINDS AND SEAS DECREASE LATE TONIGHT. PZZ350-370-160600- /O.CON.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/ /O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 225 PM PDT MON OCT 15 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KT WITH GUSTS TO 50 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. WINDS WILL DECREASE BELOW 20 KT LATER TONIGHT. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE VERY STEEP COMBINED SEAS OF 15 FEET LATE THIS AFTERNOON AND EVENING...BEFORE DIMINISHING LATE TONIGHT. * AREAS AFFECTED AND TIMING: ALL AREAS FROM FLORENCE TO CAPE BLANCO WILL BE AFFECTED...WITH THE STRONGEST WINDS AND STEEPEST SEAS LIKELY TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-376-160900- /O.CON.KMFR.SI.Y.0095.000000T0000Z-121016T0600Z/ /O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 225 PM PDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. * WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING...EXCEPT THAT OCCASIONAL GALE CONDITIONS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING BETWEEN GOLD BEACH AND CAPE BLANCO. * SEAS: INCREASING WEST SWELLS AND WIND WAVES WILL PRODUCE STEEP COMBINED SEAS OF 10 TO 12 FEET WITH A DOMINANT PERIOD AROUND 12 SECONDS THROUGH THIS EVENING. SEAS MAY BE LOCALLY HIGHER... UP TO 15 FT...NEAR CAPE BLANCO THIS EVENING. WIND WAVES WILL DECREASE LATE TONIGHT BUT WEST SWELLS WILL REMAIN STEEP THROUGH WEDNESDAY. * AREAS AFFECTED: THE STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE BETWEEN GOLD BEACH AND CAPE BLANCO...WITH THE WORST CONDITIONS EXPECTED LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ FB HTTP://WWW.WEATHER.GOV/MEDFORD
298 WHUS76 KMFR 160409 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 909 PM PDT MON OCT 15 2012 PZZ350-160600- /O.CAN.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/ /O.NEW.KMFR.SI.Y.0096.121016T0409Z-121016T0600Z/ /O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 909 PM PDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS OF 20 TO 25 KT WILL DECREASE BELOW 20 KT LATER THIS EVENING. * SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-160600- /O.CAN.KMFR.GL.W.0045.000000T0000Z-121016T0600Z/ /O.CON.KMFR.SE.W.0050.000000T0000Z-121016T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 909 PM PDT MON OCT 15 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH WINDS WINDS HAVE DECREASED TO 10 TO 20 KT AND WILL BECOME NORTHWESTERLY BY LATE THIS EVENING BEHIND THE FRONT. * SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-376-161715- /O.CON.KMFR.SI.Y.0095.000000T0000Z-121016T0600Z/ /O.CON.KMFR.SW.Y.0099.000000T0000Z-121018T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 909 PM PDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. * WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING....BECOMING NORTHWESTERLY 10 TO 20 KT BEHIND THE FRONT LATE THIS EVENING. * SEAS: WEST SWELLS NEAR 11 FEET COMBINE WITH DECREASING WIND WAVES TO PRODUCE CHAOTIC WAVES OF 12 TO 14 FEET. SEAS WILL BECOME WESTERLY SWELL DOMINATED...DROPPING TO SMALL CRAFT ADVISORY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 14, 8:58 AM PDT, 5 hours 51 minutes earlier.
Area forecast discussion, Oct 14, 8:58 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PDT SUN OCT 14 2012
.UPDATE...
AN UPDATE WAS ISSUED A SHORT TIME AGO TO FINE TUNE THE FORECAST
FOR TODAY. UPDATES WERE MADE TO THE SKY COVER PRIMARILY FOR
MORNING LOW CLOUDS AND FOG, THOUGH SOME ADJUSTMENTS WERE ALSO MADE
TO THE AFTERNOON FOR THE AMOUNT OF HIGH CLOUDINESS ON THE EAST
SIDE. ALSO SCALED BACK PRECIPITATION ALONG AND NEAR THE COAST TO
JUST A SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE, AS THE NEXT
FRONTAL BOUNDARY IS LIKELY TO TAKE UNTIL SOMETIME THIS EVENING TO
MAKE IT TO THE COAST. BTL
&&
.DISCUSSION...
AREAS OF FOG AND LOW CLOUDS THIS MORNING ARE A CLEAR REMINDER THAT
THE WET SEASON HAS INDEED ARRIVED ACROSS THE FORECAST AREA. THE
NEXT FRONTAL BOUNDARY RESULTING IN PLENTY OF DEEP CLOUD COVER OFF
OF THE PACIFIC NORTHWEST COAST WILL SEND HIGH CLOUDS ACROSS THE
FORECAST AREA TODAY, GREATEST AND EARLIEST FOR NORTHWESTERN AREAS.
OUTSIDE OF MARINE LAYER TYPE BRIEF LIGHT RAIN AND DRIZZLE DON'T
EXPECT DEFINITIVE RAIN AT THE COAST UNTIL THIS EVENING. THIS FRONT
WILL BE A GOOD SOAKER FOR PORTIONS OF COOS AND NORTHWESTERN
DOUGLAS COUNTIES. THERE STILL REMAINS SOME QUESTION AS TO HOW MUCH
RAIN MAKES IT EAST OF THE COAST RANGE SOUTH OF THE UMPQUA DIVIDE.
WILL BE LOOKING INTO THIS IN MORE DEPTH TODAY AS WELL AS DETAILS
RELATED TO WHAT'S LIKELY TO BE A WEST SIDE SOAKER LATER MONDAY
INTO TUESDAY. BTL
&&
.AVIATION...
BASED ON 14/12Z TAF CYCLE.
IFR CEILINGS AND VISIBILITIES IN VALLEYS WEST OF THE CASCADES AND
IN THE KLAMATH BASIN HAVE BEGUN TO LIFT AND WILL GRADUALLY CLEAR IN
INLAND VALLEYS WHILE CEILINGS WILL PERSIST AS MVFR ON THE COAST
THROUGH THE AFTERNOON INTO THIS EVENING. SOUTHERLY WINDS WILL
BECOME BREEZY IN THE AFTERNOON AHEAD OF THE NEXT COLD FRONT. THIS
FRONT WILL BRING RAIN WITH MVFR AND LOCAL IFR CEILINGS AND
VISIBILITIES TONIGHT TO AREAS WEST OF THE CASCADES AND INTO NORTHERN
KLAMATH COUNTY. DW
&&
.PREV DISCUSSION... /ISSUED 313 AM PDT SUN OCT 14 2012/
DISCUSSION...SATELLITE FOG CHANNEL IS SHOWING LOW CLOUDS ALONG
THE COAST OVER MOST OF COOS COUNTY. THE LOW CLOUDS HAVE PUSHED
INTO DOUGLAS COUNTY ALL THE WAY TO ROSEBURG. LOW CLOUDS HAVE
DEVELOPED IN THE ILLINOIS VALLEY AS WELL AS THE KLAMATH RIVER
VALLEY IN SISKIYOU COUNTY. LOOKS LIKE THOSE LOW CLOUDS HAVE JUST MADE
IT TO HAPPY CAMP. LOW CLOUDS MAY CONTINUE TO DEVELOP INTO GRANTS
PASS AND ALONG THE ROGUE RIVER ALL THE WAY TO THE TABLE ROCKS. THE
EVANS VALLEY IS ALSO PRONE TO LOW CLOUD DEVELOPMENT THIS MORNING.
HIGH CLOUDS ASSOCIATED WITH THE NEXT SYSTEM ARE STILL OFFSHORE BUT
THEY WILL GRADUALLY BE MOVING OVER LAND AREAS AFTER SUNRISE THIS
MORNING. CLOUDS WILL THICKEN THIS AFTERNOON AS A COLD FRONT
APPROACHES THE COAST. THIS FRONT IS SIMILAR TO THE ONE THE BROKE
THE STRING OF DRY DAYS EXCEPT IT IS A BIT BETTER ORGANIZED AND A
BIT STRONGER. EXPECTING THIS FRONT TO MOVE ONSHORE LATE THIS
AFTERNOON AND MOVE THROUGH WEST SIDE VALLEYS AND THE CASCADES THIS
EVENING. IT WILL CROSS THE CASCADES AND MOVE THROUGH THE EAST SIDE
OVERNIGHT TONIGHT. THE NEXT MUCH WETTER SYSTEM FOLLOWS CLOSE
BEHIND AND MOVES ONSHORE MONDAY AFTERNOON. QUITE A LOT OF MOISTURE
WITH THIS ONE WITH FAVORED SOUTH OREGON COASTAL MOUNTAINS POISED
TO RECEIVE AND INCH AND A HALF OF RAIN MONDAY EVENING THROUGH
TUESDAY MORNING.
A RESPITE FROM THE RAIN BEGINS ON WEDNESDAY AS RIDGING MOVES INTO
SOUTHERN OREGON AND NORTHERN CALIFORNIA AND LASTS THROUGH FRIDAY.
THEN THE WET WEATHER DOOR OPENS AGAIN FOR NEXT WEEKEND. BOTH THE
GFS AND ECMWF MODELS DEPICT A WET PATTERN BUT THE DETAILS ARE A
BIT DIFFERENT. THE ECMWF DOES IT WITH A DEEPER TROF OFFSHORE AND
SENDING A MOIST WEST TO SOUTHWEST FLOW THROUGH THE FORECAST AREA
WHILE THE GFS DOES IT WITH A WEAKER TROF AND A WESTERLY FLOW
THROUGH THE FORECAST AREA.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TO 11 PM PDT MONDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 5 PM PDT TUESDAY FOR PZZ356-376.
GALE WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT MONDAY FOR PZZ370.
HAZARDOUS SEAS WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT MONDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 2 PM
PDT MONDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 2 PM PDT MONDAY FOR PZZ350.
BTL/DW/07The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:49 PM PDT | Hazardous Seas Warning | MFR | 32 hr | |
| Oct 14, 2:55 PM PDT | Wind Advisory | MFR | Klamath, Lake | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.